New Mexico, 2010Hail in New Mexico, July 4, 2010
July 4, 2010 · NWS ABQ · 2 events in 1 county or zone
Low level moisture and an approaching cold front teamed together to produce a couple of strong thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low level moisture and an approaching cold front teamed together to produce a couple of strong thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 4, 2:00 PM MST, 2 hours earlier.
Area forecast discussion, Jul 4, 2:00 PM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SUN JUL 4 2010
.DISCUSSION...SURFACE BOUNDARY APPROACHED FAR NORTHEAST NEW MEXICO
EARLY THIS MORNING...AND LIKELY CROSSED OVER THE BORDER...BUT HAS
MIXED OUT BY AFTERNOON...AT LEAST AT KRTN WHERE DEWPOINT IS NOW INTO
THE MID 30S WITH SOUTHWEST WINDS. DRYING HAS CONTINUED TO PUSH INTO
THE EASTERN PLAINS...AND HAS REACHED AS FAR EAST AS KTCC THIS PAST
HOUR. ONLY CONVECTIVE ACTIVITY THUS FAR HAS BEEN A FEW STORMS OVER
THE SOUTH CENTRAL MOUNTAINS...MUCH LESS ACTIVE THAN IN RECENT
DAYS.
HAVE HUNG ONTO THE MENTION OF ISOLD SEVERE STORMS IN THE FAR
NORTHEAST THIS EVENING WHERE SPC HAS THE SLIGHT RISK DRAWN. A WELL
DEFINED BAND OF CLOUDS/ISOLATED CONVECTION NOTED IN THE SATELLITE
IMAGERY STRETCHED ALONG THE UTAH/COLORADO BORDER THIS AFTERNOON WILL
CONTINUE TO TRACK EAST AND SOUTHEAST. HAVE MENTIONED SOME SLIGHT
CHANCE POPS THIS EVENING FOR THE SAN JUAN MTS OF RIO ARRIBA COUNTY
WHERE THE SOUTHERN EXTENT OF THE BAND WILL PASS...BUT WITH MINIMAL
LOW LEVEL MOISTURE ONLY HAVE 10 PERCENT.
THE GFS AND NAM DIVERGE GREATLY IN SOME OF THE FORECAST DETAILS FOR
THE NEXT FEW DAYS. IN GENERAL...LEANED MORE TOWARDS THE NAM IN
REGARDS TO THE PLACEMENT AND TIMING OF SURFACE LOW/WINDSHIFTS AS
WELL AS WESTWARD EXTENT OF LOW LEVEL MOISTURE ASSOCIATED WITH THE
CHANGING SURFACE WINDS. CONSEQUENTLY...POPS ARE A BIT HIGHER...AND
BACK FARTHER WEST MONDAY INTO WEDNESDAY. THERE DOES APPEAR TO BE A
STRONGER PUSH OF LOW LEVEL MOISTURE INTO WESTERN NEW MEXICO MID TO
LATE WEEK...AS HIGH PRESSURE ALOFT SETS UP SOMEWHERE OVER THE DESERT
SOUTHWEST.
&&
.AVIATION...NO SIGNIFICANT AVIATION HAZARDS EXPECTED WEST OF THE
CENTRAL MOUNTAIN CHAIN FOR THE NEXT 24 HOURS. ACROSS THE
EAST...ISOLATED THUNDERSTORMS ARE POSSIBLE...WHICH MAY RESULT IN
MVFR TO OCCASIONALLY IFR VSBYS IN HEAVY RAIN. CONFIDENCE IS NOT HIGH
THAT KTCC OR KROW WILL BE DIRECTLY IMPACTED BY A STORM...THUS WILL
CARRY CB WITHOUT TS MENTION. NONETHELESS...BEST CHANCE FOR TSTMS
EXISTS ACROSS FAR NORTHEAST NM...ALONG A FRONTAL BOUNDARY...AND SE
NM WHERE BETTER MOISTURE RESIDES...THROUGH THE EVENING. AFTER
MIDNIGHT...LOW LEVEL MOISTURE WILL CREEP BACK INTO THE PLAINS...AND
RESULT IN MVFR OR IFR CIGS ROUGHLY ALONG AND EAST OF A LINE FROM
KCAO TO KROW. THESE LOW CLOUDS WILL ERODE BY 16-17Z MONDAY
MORNING. ISOLATED SHOWERS AND TSTMS MAY DEVELOP MONDAY AFTERNOON
ACROSS THE PLAINS ALONG THE FRONTAL BOUNDARY.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.
&&
.FIRE WEATHER...MUCH DRIER AIR HAS INFILTRATED THE STATE TODAY.
DEWPOINTS ACROSS CENTRAL AND WESTERN SECTIONS OF THE STATE HAVE
FALLEN INTO THE 20S AND LOW 30S...RESULTING IN RELATIVE HUMIDITIES
BETWEEN 10 AND 20 PERCENT. MEANWHILE...A BACK DOOR FRONTAL BOUNDARY
HAS EKED INTO THE NORTHEAST...CHANGING WINDS AROUND TO A NORTH OR
NORTHEAST DIRECTION AND KEEPING THE MOISTURE INTACT. OVERALL...A
FAIRLY INACTIVE REST OF THE DAY IS ON TAP. A FEW THUNDERSTORMS ARE
POSSIBLE ACROSS THE NORTHEAST AND FAR SOUTHEAST...BUT THE REMAINDER
OF THE AREA WILL REMAIN DRY. LOW LEVEL MOISTURE WILL SLOSH BACK
WESTWARD TONIGHT...RESULTING IN MOSTLY CLOUDY SKIES AND EXCELLENT
HUMIDITY RECOVERIES ACROSS THE FAR EASTERN PLAINS. ELSEWHERE...FAIR
TO GOOD RECOVERIES ARE EXPECTED.
THE AMOUNT OF SHOWER AND THUNDERSTORM ACTIVITY TOMORROW ACROSS THE
PLAINS WILL DEPEND ON HOW DEEP AND HOW FAR THE MOISTURE RETURNS
TONIGHT. IN GENERAL THOUGH...MOSTLY CLEAR AND QUIET CONDITIONS WILL
CONTINUE ACROSS THE WEST...WITH ISOLATED STORMS ACROSS THE EAST
MONDAY AFTERNOON NEAR A WEAK FRONTAL BOUNDARY.
MONDAY NIGHT AND BEYOND...THE MODELS ARE STRUGGLING WITH SURFACE
CHARACTERISTICS FOR EARLY TO MID WEEK TIME PERIOD.
SPECIFICALLY...HOW FAR WILL MOISTURE RETURN WESTWARD WITH ONE OR
MORE FRONTAL PUSHES. GFS IS DRIER THAN BOTH THE ECMWF...GEM AND
NAM. GENERALLY WENT WITH THE LATTER THREE. THE ADDED MOISTURE
SHOULD PUSH UP TO THE CENTRAL MOUNTAIN CHAIN BY TUESDAY MORNING AND
RESULT IN SHOWERS AND TSTMS DEVELOPING TUESDAY AFTERNOON ALONG AND
EAST OF THE MOUNTAINS. BY WEDNESDAY MORNING...MOISTURE SHOULD HAVE
BEGUN TO PUSH THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN
ALLOWING FOR A BIT MORE ACTIVE DAY FROM THE CONTINENTAL DIVIDE
EAST. FOR THE END OF THE WEEK...EXPECT ISOLATED TO SCATTERED WET
STORMS AREAWIDE AS THE MOISTURE CONTINUES ITS RETURN.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 50 88 48 93 / 0 0 0 5
DULCE........................... 42 81 40 85 / 5 0 0 0
CUBA............................ 43 83 41 88 / 0 0 0 5
GALLUP.......................... 44 84 40 90 / 0 0 0 5
EL MORRO........................ 44 82 42 87 / 0 0 0 5
GRANTS.......................... 45 87 43 90 / 0 0 0 5
QUEMADO......................... 47 84 45 87 / 0 0 0 5
GLENWOOD........................ 51 92 48 94 / 0 0 0 5
CHAMA........................... 40 79 38 80 / 5 0 0 5
LOS ALAMOS...................... 48 86 50 86 / 5 5 0 10
PECOS........................... 49 84 51 83 / 0 5 10 20
CERRO/QUESTA.................... 46 82 44 82 / 5 5 5 10
RED RIVER....................... 36 74 35 71 / 10 10 10 30
ANGEL FIRE...................... 37 77 36 75 / 10 10 10 30
TAOS............................ 42 85 42 86 / 0 5 5 10
ESPANOLA........................ 50 90 52 92 / 0 5 0 10
SANTA FE........................ 50 87 49 87 / 0 5 5 10
SANTA FE AIRPORT................ 51 89 52 91 / 0 0 0 10
ALBUQUERQUE FOOTHILLS........... 59 88 59 91 / 0 0 0 5
ALBUQUERQUE HEIGHTS............. 62 91 61 94 / 0 0 0 5
ALBUQUERQUE VALLEY.............. 55 93 53 93 / 0 0 0 5
ALBUQUERQUE WEST MESA........... 57 93 55 92 / 0 0 0 5
LOS LUNAS....................... 56 94 57 94 / 0 0 0 5
RIO RANCHO...................... 59 92 58 93 / 0 0 0 5
SOCORRO......................... 57 94 58 95 / 0 0 0 5
SANDIA PARK/CEDAR CREST......... 49 79 48 85 / 0 5 0 10
MORIARTY/ESTANCIA............... 51 86 50 89 / 0 5 10 20
CLINES CORNERS.................. 52 83 52 86 / 0 5 10 20
GRAN QUIVIRA.................... 56 84 56 89 / 0 5 0 10
CARRIZOZO....................... 56 89 55 90 / 5 5 0 10
RUIDOSO......................... 50 82 48 83 / 20 10 5 30
CAPULIN......................... 50 80 49 79 / 30 20 10 30
RATON........................... 51 85 50 84 / 20 20 10 30
LAS VEGAS....................... 50 83 50 83 / 5 10 20 30
CLAYTON......................... 60 86 58 88 / 20 10 10 20
ROY............................. 58 83 59 85 / 10 10 20 20
CONCHAS......................... 61 92 61 91 / 10 10 20 20
SANTA ROSA...................... 61 91 62 91 / 5 10 20 20
TUCUMCARI....................... 63 93 63 93 / 10 10 20 20
CLOVIS.......................... 63 88 64 89 / 10 10 20 20
PORTALES........................ 63 88 62 90 / 20 10 20 20
FORT SUMNER..................... 63 92 64 92 / 10 10 20 20
ROSWELL......................... 64 95 65 92 / 10 10 10 20
PICACHO......................... 57 88 59 87 / 20 10 10 20
ELK............................. 56 84 55 84 / 20 10 5 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 4, 5:07 AM MST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 AM MDT SUN JUL 4 2010
NMZ501>540-051215-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
607 AM MDT SUN JUL 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING WITHIN NORTHEAST NEW MEXICO. THE PRIMARY THREATS WILL BE
LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AS WELL AS HEAVY
RAINFALL. THE MAIN CONCERN WILL BE IN EASTERN COLFAX AND NORTHERN
UNION COUNTIES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG TO SEVERE STORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH
EVENING ACROSS NORTHEAST NEW MEXICO...GENERALLY ALONG AND EAST OF
THE SANGRE DE CRISTO MOUNTAINS. THE PRIMARY THREATS WILL BE LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINFALL.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN
NORTHEAST NEW MEXICO FOR SEVERE WEATHER REPORTS.
DPORTER
In the hours before
Special weather statement, Jul 4, 2:42 PM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT SUN JUL 4 2010
NMZ527-530-042215-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
342 PM MDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION COUNTY THROUGH 415
PM MDT...
AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF GRENVILLE...OR ABOUT 15 MILES
SOUTH OF DES MOINES...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...GRENVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3674 10371 3655 10356 3644 10387 3659 10397
TIME...MOT...LOC 2142Z 239DEG 8KT 3655 10382
34
Special weather statement, Jul 4, 2:55 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT SUN JUL 4 2010
NMZ527-530-042230-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
355 PM MDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN COLFAX AND
NORTHWESTERN UNION COUNTIES THROUGH 430 PM MDT...
AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOLSOM...OR ABOUT 11 MILES NORTHWEST OF DES
MOINES...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHWESTERN UNION COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3694 10370 3682 10396 3689 10406 3701 10397
3700 10378
TIME...MOT...LOC 2155Z 221DEG 6KT 3689 10394
34Special weather statement, Jul 4, 3:12 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT SUN JUL 4 2010
NMZ527-530-042245-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
412 PM MDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION COUNTY THROUGH 445
PM MDT...
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF GRENVILLE...OR ABOUT 11 MILES
SOUTH OF DES MOINES...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...GRENVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3682 10380 3666 10349 3649 10371 3656 10391
TIME...MOT...LOC 2212Z 204DEG 8KT 3661 10376
34
Special weather statement, Jul 4, 3:32 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
432 PM MDT SUN JUL 4 2010
NMZ527-530-042300-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
432 PM MDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION COUNTY THROUGH
500 PM MDT...
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRANSON...OR ABOUT 13 MILES NORTH OF DES
MOINES...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHWESTERN UNION COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3699 10363 3691 10360 3684 10390 3700 10399
3701 10398 3701 10365
TIME...MOT...LOC 2232Z 248DEG 6KT 3695 10384
34Special weather statement, Jul 4, 3:42 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
442 PM MDT SUN JUL 4 2010
NMZ530-042315-
UNION COUNTY-
442 PM MDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 515
PM MDT...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRENVILLE...OR ABOUT 16 MILES SOUTHEAST OF
DES MOINES...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...GRENVILLE AND MOUNT DORA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3671 10333 3649 10334 3651 10371 3669 10371
TIME...MOT...LOC 2242Z 271DEG 12KT 3660 10360
34
Special weather statement, Jul 4, 4:00 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT SUN JUL 4 2010
NMZ527-530-042345-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
500 PM MDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION COUNTY THROUGH
545 PM MDT...
AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRANSON...OR ABOUT 15 MILES NORTH OF DES
MOINES...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHWESTERN UNION COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR NORTHEAST NEW MEXICO.
&&
LAT...LON 3700 10358 3699 10358 3687 10382 3697 10397
3701 10394 3701 10366 3701 10358
TIME...MOT...LOC 2259Z 221DEG 4KT 3697 10381
34Hail, Union
- When
- July 4, 4:00 PM MST to 4:15 PM MST
- Where
- Union County, Grenville
- Measured
- 1 in hail
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 36.590, -103.610
The hail lasted 15 minutes and accumulated four to five inches deep. The hail broke a car windshield.
Hail, Union
- When
- July 4, 4:01 PM MST
- Where
- Union County, 0.55 mi W of Grenville
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.590, -103.620
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New York, July 4 to 7, 20108 deaths · 3 events
- Heat in Nevada, July 4 to 12, 20105 deaths · 1 event
- Heat in Maryland, July 4 to 8, 20101 death · 32 injured · 3 events
- Heat in Michigan, July 4 to 8, 20102 deaths · 7 events
- Rip Current in Texas, July 4, 20102 deaths · 1 event
- Excessive Heat in New Jersey, July 4 to 7, 20101 death · 1 event
- Tornado and Flash Flooding in Colorado, July 4, 2010$100,000 · EF1 · 57 events
- Flash Flooding in Minnesota, July 4, 2010$800,000 · 3 events
- Flash Flooding and Flood in Kansas, July 4 to 7, 2010$123,000 · 52 kt wind · 24 events
- Tornadoes and Flooding in Kansas, July 4, 2010$26,000 · EF0 · 12 events
- Hail and Damaging Wind in Colorado, July 4, 20102 in hail · 26 events
- Flooding and Hail in Kansas, July 4 to 5, 201070 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229436, 229411.